Lyrica side effects

Discussion in 'Fibromyalgia Main Forum' started by dimarc, Oct 19, 2006.

  1. dimarc

    dimarc New Member

    I know there have been other posts about Lyrica, but I specifically want to ask about side effects. My doctor just prescribed it. He is taking me off Neurontin and putting me on Lyrica. I had back surgery and I'm still having some nerve pain going down the left leg.I was reading the leaflet and did not like the side effects...primarily weight gain. I do not want any more weight gain. Have those of you taking Lyrica experienced alot of weight gain? I also have high blood pressure so I'm concerned with the edema as well. How about the decrease in libido?
    Thank-you for your help. I haven't been to the board for quite a while, so I have a lot of catching up to do.
    [This Message was Edited on 10/19/2006]
  2. 1faith

    1faith New Member

    I gained about 5 pounds-made me want to eat like a hog!!! Can't help about the sexual SE-I had a problem with LOI (lack of interest) before I ever started it!
  3. mindbender

    mindbender New Member

    It's just flubber. I take 900 mgs a day and they are ineffective if I spread them out. I take them all at the same time in the morning.

    They made me tired in the begining, but that's better now. It has been the most effective drug so far for me, but still lacking. I think I'm getting used to them.

    Check out Hayleycoles post about Pramipexole/mirapex. I think that will be the next step for me.
  4. mindbender

    mindbender New Member

    are the same for me. It's becoming a problem.
  5. Cspace

    Cspace New Member

    This was a post that I read and I thought I would let them know what i experienced with this drug.

    I have talked with a lady who was taking Lyrica as a study drug for fibro she was taking 450mg much larger dose than I did. She had the same problems but was able to stay on it long enough that they went away. She said she slept, had next to no pain it was great. She did gain 46 pounds in 6 months the drawl back. She did stop the drug after the study was over. She has lost the weight but the pain is back and she can't sleep. She is so tempted to start again.

    For me I could not go on with that severe of a memory problem or the feeling of exhaustion to see if it would get better. I also had the same physical problems with Neurontin and it's new and improved form as well. So it could just be me.

    Good luck. I have herad of people who had no problems at all with the lyrica.

    Subject: 07/20/05 Case Raises New Concern Over Withdrawal of Drugs: Lyrica (Pregabalin)
    Comment: I took Lyrica 300mg twice a day for 5 months. I was taking this medication for fibromyalgia pain, Ulnar Nerve pain because of Entrapment and a failed attempt to relocation of the nerve properly, Dystonia,
    Carpal tunnel syndrome and Peripheral neuropathy.

    I had to stop taking this drug because of the side effects. The mildest side effect was weight gain 30 pounds in the 5 month period.

    But that was nothing compared to the fact I continued to have the nerve pain I was already experiencing but I also began to have deep muscle pain and overwhelming weakness if I tried to walk.

    Bur the worst side effect was the severe and horrible memory loss. It got to the point I was a zombie and could not carry a conversation.

    I could not remember what anyone else said. I could not figure out what to say or remember what I had said.

    My husband, daughter and I were having dinner when it got so bad he thought I had had a stroke.

    I set there and saw the fear in his eyes and I could not respond to him.

    I stopped the Lyrica that night it took about a week or more to get the drug out of my system and to start returning to some form of normal.

    I do not know about brain swelling due to withdrawal. But it can have a serious effect on cognitive function while taking a dose that is needed for fibromyalgia and nerve pain for a 46 year old female.

  6. nerdieduckie

    nerdieduckie New Member

    Lyrica side effects have actually been pretty mild for me *knock on wood*

    Wouldn't know about the decrease in libido ;)

    But actually, I've lost a few pounds since I switched from elavil to lyrica. I've gained a few back but I think that's because I've been carbing again so I'm trying to eat a veggie with every meal now so I eat less of the carbs.

    Umm...*looks at lyrica side effect list to see what I've actually had*

    The dizziness has been a large problem for me, but that only seems to occur when I'm switching doses around. It was a very nasty type of dizzy though, so I usually slept around the time I knew it would happen.

    No vision changes.

    unexplained muscle changes? well uh...that's kind of hard to tell with FM isn't it? o_O

    dry mouth = yes yes yes yes yes

    and tremors, I dunno, but my hands have been shaking more vigorously.

    Those were from the side effects list at yahoo's health section, so I may have missed some. Hope this helps with what you're looking for.
  7. dimarc

    dimarc New Member

    Thank-you, all for your honesty about this drug...good and bad. So far, I have not started to take it. I really don't want to take a chance with all the side effects.